Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian  English English About Journal | Issues | Editorial Board | Contact Us

 Web hosting is provided
by the Ishlinsky Institute for
Problems in Mechanics
of the Russian
Academy of Sciences
IssuesArchive of Issues2009-6pp.648-663

Archive of Issues

Total articles in the database: 1813
In Russian (): 1014
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 73, Issue 6 / 2009 | Next article >>
A.P. Yevdokimenko, "Stability and branching of the relative equilibria of a three-link pendulum in a rapidly rotating frame of reference," J. Appl. Math. Mech. 73 (6), 648-663 (2009)
Year 2009 Volume 73 Issue 6 Pages 648-663
Title Stability and branching of the relative equilibria of a three-link pendulum in a rapidly rotating frame of reference
Author(s) A.P. Yevdokimenko (Moscow, Russia,
Abstract The relative equilibria of a plane three-link pendulum with a suspension rotating about a vertical axis in a gravitational force field are investigated. The pendulum is modelled as a system of three point masses, joined in tandem by massless non-elastic rods using cylindrical hinges. All the trivial equilibrium positions, their stability and branching are investigated. Attention is mainly paid to the non-trivial equilibrium positions, that is, to those equilibrium configurations of the pendulum for which not all the links are stretched out along the vertical axis. Questions of the existence, stability and the branching of these non-trivial equilibrium positions are investigated at fairly high angular velocities of rotation. The plane of the geometric parameters of the pendulum is subdivided into domains with a different number of non-trivial relative equilibria. Conditions are presented for each non-trivial equilibrium position which is found, and these are imposed on the system parameters for which an equilibrium position exists, their stability is investigated and a geometric description of the configuration of the pendulum is given.
Received 12 November 2008
Link to Fulltext
<< Previous article | Volume 73, Issue 6 / 2009 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149
Founders: Russian Academy of Sciences, Branch of Power Industry, Machine Building, Mechanics and Control Processes of RAS, Journals on Mechanics Ltd.
© Journals on Mechanics Ltd.
Webmaster: Alexander Levitin
Rambler's Top100